Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 8, 2016, 8:43 PM MDT for Pondera County, Teton County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 8:43 PM MDT (02:43 UTC)
- Expired
- Aug 8, 2016, 9:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Great Falls, MT
Counties Pondera County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 94 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS85 KTFX 090243
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 PM MDT MON AUG 8 2016
MTZ009-010-013-044>046-048-049-090330-
TOOLE MT-EASTERN PONDERA MT-EASTERN GLACIER MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-EASTERN TETON MT-CHOUTEAU MT-
LIBERTY MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
843 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHOUTEAU...
SOUTHWESTERN LIBERTY...TETON...SOUTHEASTERN GLACIER...SOUTHEASTERN
TOOLE...NORTHWESTERN LEWIS AND CLARK AND PONDERA COUNTIES UNTIL 930
PM MDT...
AT 842 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 26 MILES NORTHWEST OF AUGUSTA TO 9 MILES
SOUTHEAST OF POWER. MOVEMENT WAS NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONRAD...CHOTEAU...VALIER...DUTTON...BRADY...HEART BUTTE...
THE KNEES...BYNUM...FARMINGTON...DUPUYER...LEDGER...
COLLINS AND PENDROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4829 11095 4773 11134 4779 11292 4795 11292
4798 11288 4801 11289 4804 11292 4832 11293
TIME...MOT...LOC 0242Z 199DEG 39KT 4770 11287 4765 11151
$$
KJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:40 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 5:40 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 540 PM MDT MON AUG 8 2016 Aviation section updated .DISCUSSION... Tonight through Wednesday...An unstable southwesterly flow aloft will reside over the region tonight. Expect scattered thunderstorms to develop mainly north of Dillon to Big Sky line this afternoon and gradually move northeastward through the evening. An isolated strong/severe storm will be possible. On Tuesday, an upper level low will move into western MT by late in the day. Expect another round of storms to move from south to north through the region. There is a better chance for severe storms on Tue with the dynamics/instability a bit stronger. On Wednesday, the upper level low pulls slowly north into Canada. There will be a small chance for a thunderstorm, mainly near the Canadian border. It will be a bit breezy/windy on Wednesday, especially over North Central MT in the wake of the departing upper level low. Temperatures will cool a few degrees each day for Tue and Wed, with highs around 80 on Tue cooling to the upper 60s and mid 70s for Wed. Brusda WEDNESDAY NIGHT THROUGH MONDAY...Forecast models are generally consistent with the overall pattern solution and timing of features during this period. The scattered showers and thunderstorms will decrease Wednesday night as the low pressure center of an upper level trough moves northeast of the forecast area. The trough itself will be slower to exit the area, leaving the area under a somewhat moist and unsettled northwesterly flow aloft Thursday through Friday. Instability will be weak during this time, but forecast models are hinting at a minimum of isolated shower/thunderstorm activity, so have increased pops generally to a slight chance across North Central Montana where upslope influence will be the greatest. A ridge of high pressure will then move into the area for Saturday into Sunday, which will keep the area dry. Similar to last night's model runs, Another upper level trough is forecast to move into the Pacific Northwest Sunday into Monday, putting the area under a more unstable southwesterly flow aloft. However, the forecast models disagree on shower/storm potential. The ECMWF keeps the area generally dry, and the GFS moves some isolated showers/storms over North Central Montana. With neither model showing anything significant, have increased pops a bit, but will monitor future model runs for consistency before increasing them further. With high pressure aloft moving into the area throughout the period, temperatures will gradually warm from about 5 degrees below normal on Thursday to around 5 degrees above normal by Sunday. However, with the potential for clouds/storms into Monday, temperatures will likely cool a few degrees over Sunday. Coulston && .AVIATION... UPDATED 2340z. Scattered thunderstorms will move northeast through the region this evening. Main threat will be lightning...wind gusts near 30kts and small hail. Expect a repeat of these conditions to develop after 20z on Tue, the but storms could be stronger, with a severe storm possible. VFR conditions will prevail outside of the thunderstorms. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 52 82 48 75 / 30 50 70 20 CTB 46 76 48 69 / 20 70 70 30 HLN 50 81 51 77 / 20 60 40 10 BZN 43 85 47 79 / 20 20 20 10 WEY 35 73 36 69 / 10 10 10 0 DLN 45 79 42 76 / 20 10 20 10 HVR 56 84 54 75 / 30 60 70 30 LWT 52 83 51 76 / 30 40 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR PORTIONS OF SOUTHWEST MT FOR TUESDAY AFTERNOON AND EVENING. && weather.gov/greatfalls
In the hours before
Special weather statement, Aug 8, 7:13 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 713 PM MDT MON AUG 8 2016 MTZ012-014-048-049-090200- CENTRAL AND SOUTHERN LEWIS AND CLARK MT- SOUTHERN ROCKY MOUNTAIN FRONT MT-CASCADE MT-EASTERN TETON MT- 713 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASCADE... SOUTHEASTERN TETON AND EAST CENTRAL LEWIS AND CLARK COUNTIES UNTIL 800 PM MDT... AT 712 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF WOLF CREEK TO 17 MILES SOUTH OF CASCADE. MOVEMENT WAS NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PEA-SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CASCADE...SIMMS...BOWMANS CORNER AND TOWER ROCK STATE PARK. LAT...LON 4760 11215 4721 11120 4695 11168 4723 11223 TIME...MOT...LOC 0112Z 206DEG 18KT 4722 11211 4702 11171 KJ
Local storm report, Aug 8, 7:29 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
729 PM MDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST 17 SW SIMMS 47.29N 112.15W
08/08/2016 M46 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
46 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER
ON HIGHWAY 200.
&&
BRUSDASpecial weather statement, Aug 8, 7:32 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
732 PM MDT MON AUG 8 2016
MTZ012-013-049-090215-
CASCADE MT-EASTERN TETON MT-CHOUTEAU MT-
732 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOUTEAU...NORTHERN
CASCADE...NORTHWESTERN JUDITH BASIN AND SOUTHEASTERN TETON COUNTIES
UNTIL 815 PM MDT...
AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING CLUSTER OF
SHOWERS AND THUNDERSTORMS 8 MILES EAST OF BLACK EAGLE...OR 9 MILES
NORTHEAST OF GREAT FALLS... MOVING NORTHEAST AT 25 MPH. ANOTHER
CLUSTER OF THUNDERSTORMS NEAR CASCADE WAS ALSO MOVING NORTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORMS. STRONG
WIND GUSTS AND LIGHTNING STRIKES MAY OCCUR WELL AHEAD OF THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREAT FALLS...BELT...FORT SHAW...HIGHWOOD...FORT SHAW...
BLACK EAGLE...CARTER...SAND COULEE...SHONKIN...FLOWEREE...
ARMINGTON...FIRST PEOPLES BUFFALO JUMP STATE PARK...TRACY...
PORTAGE...VAUGHN...STOCKETT...CENTERVILLE...SUN RIVER...ULM AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4754 11034 4741 11057 4741 11064 4738 11064
4736 11068 4736 11076 4729 11079 4719 11098
4712 11124 4745 11199 4790 11123
TIME...MOT...LOC 0129Z 217DEG 50KT 4756 11111
KJSpecial weather statement, Aug 8, 7:59 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 759 PM MDT MON AUG 8 2016 MTZ048-090245- SOUTHERN ROCKY MOUNTAIN FRONT MT- 759 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON AND NORTH CENTRAL LEWIS AND CLARK COUNTIES UNTIL 845 PM MDT... AT 758 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF AUGUSTA...OR 22 MILES SOUTHWEST OF CHOTEAU...MOVING NORTH AT 35 MPH. WIND GUSTS UP TO 40 MPH AND PEA-SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PISHKUN RESERVOIR. LAT...LON 4750 11248 4757 11273 4794 11256 4787 11218 TIME...MOT...LOC 0158Z 200DEG 29KT 4761 11257 KJ
Special weather statement, Aug 8, 8:12 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 812 PM MDT MON AUG 8 2016 MTZ012-013-048>050-090300- SOUTHERN ROCKY MOUNTAIN FRONT MT-CASCADE MT-EASTERN TETON MT- JUDITH BASIN MT-CHOUTEAU MT- 812 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOUTEAU...NORTHERN CASCADE...NORTHWESTERN JUDITH BASIN...SOUTHEASTERN TETON AND CENTRAL LEWIS AND CLARK COUNTIES UNTIL 900 PM MDT... AT 811 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF FAIRFIELD TO NEAR GEYSER. MOVEMENT WAS NORTH-NORTHEAST AT 25 MPH. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG WIND GUSTS AND LIGHTNING STRIKES MAY OCCUR WELL AHEAD OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREAT FALLS...CHOTEAU...FAIRFIELD...BELT...DUTTON...GERALDINE... HIGHWOOD...FORT SHAW...POWER...GEYSER...FORT SHAW...BLACK EAGLE... AUGUSTA...FARMINGTON...RAYNESFORD...ARMINGTON... FIRST PEOPLES BUFFALO JUMP STATE PARK...TRACY...SQUARE BUTTE AND ULM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4797 11225 4757 11010 4723 11049 4750 11251 TIME...MOT...LOC 0211Z 178DEG 22KT 4753 11212 4730 11060 KJ
Special weather statement, Aug 8, 8:43 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 PM MDT MON AUG 8 2016
MTZ009-010-013-044>046-048-049-090330-
TOOLE MT-EASTERN PONDERA MT-EASTERN GLACIER MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-EASTERN TETON MT-CHOUTEAU MT-
LIBERTY MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
843 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHOUTEAU...
SOUTHWESTERN LIBERTY...TETON...SOUTHEASTERN GLACIER...SOUTHEASTERN
TOOLE...NORTHWESTERN LEWIS AND CLARK AND PONDERA COUNTIES UNTIL 930
PM MDT...
AT 842 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 26 MILES NORTHWEST OF AUGUSTA TO 9 MILES
SOUTHEAST OF POWER. MOVEMENT WAS NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONRAD...CHOTEAU...VALIER...DUTTON...BRADY...HEART BUTTE...
THE KNEES...BYNUM...FARMINGTON...DUPUYER...LEDGER...
COLLINS AND PENDROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4829 11095 4773 11134 4779 11292 4795 11292
4798 11288 4801 11289 4804 11292 4832 11293
TIME...MOT...LOC 0242Z 199DEG 39KT 4770 11287 4765 11151
KJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:12 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 48 min |
| Aug 8, 6:37 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 38 min |
| Aug 8, 7:13 PM MDT | Special Weather Statement | TFX | Cascade | 47 min |
| Aug 8, 7:32 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 8, 7:59 PM MDT | Special Weather Statement | TFX | Teton | 46 min |
| Aug 8, 8:12 PM MDT | Special Weather Statement | TFX | Teton | 48 min |
| Aug 8, 9:30 PM MDT | Special Weather Statement | TFX | Pondera | 45 min |
| Aug 9, 2:38 PM MDT | Special Weather Statement | TFX | Broadwater | 22 min |
| Aug 9, 2:45 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 30 min |
| Aug 9, 2:49 PM MDT | Special Weather Statement | TFX | Toole | 26 min |
| Aug 9, 3:37 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Aug 9, 3:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 34 min |
| Aug 9, 3:48 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 9, 3:53 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 37 min |
| Aug 9, 3:56 PM MDT | Special Weather Statement | TFX | Teton | 49 min |
| Aug 9, 4:10 PM MDT | Special Weather Statement | TFX | Teton | 50 min |
| Aug 9, 4:17 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 9, 4:27 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Pondera, Teton | 33 min |
| Aug 9, 4:30 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 30 min |
| Aug 9, 4:46 PM MDT | Special Weather Statement | TFX | Teton | 44 min |
| Aug 9, 4:57 PM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Aug 9, 5:01 PM MDT | Special Weather Statement | TFX | Teton | 44 min |
| Aug 9, 5:02 PM MDT | Special Weather Statement | TFX | Teton | 43 min |
| Aug 9, 5:27 PM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Aug 9, 5:34 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Aug 9, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 23 min |
| Aug 9, 5:43 PM MDT | Special Weather Statement | TFX | Judith Basin | 47 min |
| Aug 9, 5:45 PM MDT | Special Weather Statement | TFX | Pondera | 45 min |
| Aug 9, 5:52 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Judith Basin | 38 min |
| Aug 9, 5:56 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Judith Basin, Meagher | 49 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.